Can use of finasteride lead to loss in sex drive?
Q: I am a 19 years old male. My sexual desire has decreased since the last one and a half year. I had taken finpecia (Finasteride) pills and Mintop lotion for hair loss and that is the time when this problem started. I think this is the cause for my decreased libido. I was also on anti-depressants after stopping finpecia. They were Feliz S10 and Narebox 4 (zydus). I took them for 2 months. I consulted a sex therapist and he told me that it was a psychological problem and thinking about it would make the matters worse. There were times when I stopped thinking about it for one or two weeks but still there was no arousal. I did not tell the doctor about the finpecia tablets as I came to know recently that they could be the cause. The anti-depressants were taken due to some other reasons. Sometimes the glans penis becomes reddish and itchy and some dry, whitish and stinky stuff gets stuck to it, especially in the mornings after masturbation. I have to stroke my penis very hard to get an erection but I hardly get any pleasure out of it. I end up masturbating and getting frustrated about not feeling anything. I am getting very worried as I think that the problem is not due to anxiety.
A:Finasteride does diminish libido but the effect is never permanent. I assume that there is no depression anymore and there is no frustration related to your job/studies etc. (if they are still there, you have to correct it first). Your sexual life is largely within you. You need to redesign your fantasies. In order to increase your libido, you have to have desire for sexual experience mainly in fantasies. You can enhance it by reading sexual fantasies. Movies are not as stimulating intellectually. Your penis will not get erections of its own unless erection is required. Tell me if you have erection in morning. Concentrate on fantasies, start doing some muscular exercises, go to the gym, groom well, eat well, take good care of yourself - all these will help you once you start taking interest in yourself.